Alert archive / Florida / Small Craft Advisories in 2015

Small Craft Advisory 44, NWS Key West, FL

December 7, 2015

NWS Key West, FL issued this small craft advisory at Dec 7, 2015, 2:45 PM EST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Dec 7, 2015, 2:45 PM EST (19:45 UTC)
Expired
Dec 8, 2015, 2:36 PM EST
In force
24 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

854 
WHUS72 KKEY 071945
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
245 PM EST MON DEC 7 2015

GMZ033-034-055-075-080330-
/O.NEW.KKEY.SC.Y.0044.151207T1945Z-151208T0400Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
245 PM EST MON DEC 7 2015

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE LOWER STRAITS OF FLORIDA AND THE EXTREME
SOUTHEASTERN GULF OF MEXICO BEYOND FIVE FATHOMS...INCLUDING DRY
TORTUGAS AND REBECCA SHOAL CHANNEL.

* WINDS...NORTHEAST WINDS OF 20 TO 25 KNOTS AND GUSTY WILL PREVAIL
  ACROSS THE LOWER STRAITS OF FLORIDA AND EXTREME SOUTHEASTERN GULF
  OF MEXICO TONIGHT.

* WAVES/SEAS...SEAS UP TO 8 FEET ARE POSSIBLE IN THE WATER
  NORTH...WEST...AND SOUTHWEST OF DRY TORTUGAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.
&&

$$

KASPER
4 follow-up statements
354 
WHUS72 KKEY 080317
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1017 PM EST MON DEC 7 2015

GMZ033-034-055-075-081000-
/O.EXT.KKEY.SC.Y.0044.000000T0000Z-151208T1000Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1017 PM EST MON DEC 7 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...SUSTAINED NORTH TO NORTHEAST SURFACE WINDS NEAR 20 KNOTS
  WILL PREVAIL ACROSS THE EXTREME SOUTHEASTERN GULF OF MEXICO AND
  WESTERN PORTION OF THE FLORIDA STRAITS OVERNIGHT.

* WAVES/SEAS...SEAS AS HIGH AS 8 FEET EXPECTED ON THE WESTERN PORTION
  OF THE FLORIDA STRAITS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS.

&&

$$
BS
436 
WHUS72 KKEY 080912
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
412 AM EST TUE DEC 8 2015


GMZ033-034-055-075-081600-
/O.EXT.KKEY.SC.Y.0044.000000T0000Z-151208T1600Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
412 AM EST TUE DEC 8 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...MOSTLY NORTHEAST SURFACE WINDS NEAR 20 KNOTS WILL PREVAIL
  ACROSS THE EXTREME SOUTHEASTERN GULF OF MEXICO AND WESTERN PORTION
  OF THE FLORIDA STRAITS TODAY.

* WAVES/SEAS...SEAS AS HIGH AS 8 FEET ARE EXPECTED ON THE WESTERN 
  PORTION OF THE FLORIDA STRAITS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$

APA
143 
WHUS72 KKEY 081525
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1025 AM EST TUE DEC 8 2015

GMZ033-034-055-075-082130-
/O.EXT.KKEY.SC.Y.0044.000000T0000Z-151208T2200Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1025 AM EST TUE DEC 8 2015

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS....NORTHEAST WINDS NEAR 20 KNOTS AND GUSTY WILL PREVAIL THIS
  AFTERNOON ACROSS THE LOWER STRAITS OF FLORIDA AND EXTREME
  SOUTHEASTERN GULF OF MEXICO BEYOND FIVE FATHOMS...INCLUDING THE
  WATERS AROUND DRY TORTUGAS AND REBECCA SHOAL CHANNEL.

* WAVES/SEAS...SEAS UP TO 8 FEET ARE LIKELY IN THE LOWER STRAITS OF
  FLORIDA SOUTH OF DRY TORTUGAS...WITH SEAS UP TO 7 FEET EXPECTED IN
  THE EXTREME SOUTHEASTERN GULF OF MEXICO...NORTH AND WEST OF DRY
  TORTUGAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.
&&

$$

KASPER
675 
WHUS72 KKEY 081936
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
236 PM EST TUE DEC 8 2015

GMZ033-034-055-075-082045-
/O.CAN.KKEY.SC.Y.0044.000000T0000Z-151208T2200Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
236 PM EST TUE DEC 8 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

KASPER

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 7, 11:49 AM EST, 2 hours 56 minutes earlier.

Area forecast discussion, Dec 7, 11:49 AM EST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KEY WEST FL
1149 AM EST MON DEC 7 2015

.DISCUSSION...
ANOTHER CLOUDY AND RAINY DAY IS UNDERWAY ACROSS THE FLORIDA KEYS.
SINCE DAYBREAK...MOST OF THE RAIN HAS BEEN IN THE UPPER FLORIDA KEYS.
HOWEVER...A LOOK AT DOPPLER RADAR AND SATELLITE IMAGERY REVEALS
WIDESPREAD LIGHT RAIN...NUMEROUS EMBEDDED HEAVIER SHOWERS...AND
ISOLATED THUNDERSTORMS OVER THE SERVICE AREA. THE STALLED FRONTAL
SHEAR LINE AND ASSOCIATED CONVERGENCE ZONE HAS BEEN AUGMENTED BY
PRESENCE OF A MID-LEVEL CYCLONIC VORTICITY MAXIMUM THIS
MORNING...AIDED AND ABETTED BY FAVORABLE OUTFLOW ALOFT ASSOCIATED
WITH THE SUBTROPICAL JET. CURRENTLY...AIR TEMPERATURES IN MOST KEYS
ISLAND COMMUNITIES REMAIN IN THE MID 70S...WITH DEWPOINT TEMPERATURES
GENERALLY IN THE LOWER OR MID 70S. SURFACE BREEZES HAVE SLACKENED
DURING THE LAST 12 HOURS...DUE TO A WEAKENING ANTICYCLONE WELL NORTH
AND NORTHEAST OF THE FLORIDA KEYS.

IT LOOKS LIKE THE CLOUDY AND RAINY PATTERN IS LIKELY TO PERSIST FOR
AT LEAST THE NEXT FEW DAYS...WITH PERIOD ENHANCEMENT OF LARGE-SCALE
FORCING FOR ASCENT.
&&

.MARINE...
SMALL CRAFT SHOULD EXERCISE CAUTION OVER PORTIONS OF THE LOWER
STRAITS OF FLORIDA AND EXTREME SOUTHEASTERN GULF OF MEXICO BEYOND
FIVE FATHOMS. A STALLED FRONT WILL PERSIST NEAR THE FLORIDA KEYS FOR
THE NEXT FEW DAYS.
&&

.AVIATION...
A WETTER THAN NORMAL PATTERN FOR THE ISLAND TERMINALS WILL
CONTINUE...FEATURING PERIODS OF -RA...+SHRA...AND A FEW VCTS.
OCCASIONAL IFR CIG/VIS (BASES 012...VIS AS LOW AS 1 SM) HAVE BEEN THE
NORM AND APPEAR LIKELY THROUGH THE TAF FORECAST PERIOD. WE HAVE
INTRODUCED A PERSISTENT OVERNIGHT PERIOD OF STRATUS BASED AT 010 DUE
TO THE LIKELIHOOD OF NORTHEAST WINDS TRAVERSING THE COOLER SHELF
WATERS NORTH OF THE ISLAND CHAIN.
&&

.CLIMATE...
DECEMBER 7TH...ON THIS DATE IN KEY WEST CLIMATE HISTORY...IN
1937...THE DAILY RECORD LOW TEMPERATURE OF 50F WAS RECORDED.
TEMPERATURE RECORDS IN KEY WEST DATE BACK TO 1871.
&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...NONE.
&&

PUBLIC/MARINE.........KASPER
AVIATION/NOWCASTS.....CLR
DATA COLLECTION.......CHESSER

VISIT US ON THE WEB AT WEATHER.GOV/KEY

FOLLOW US ON FACEBOOK AND TWITTER AT...
WWW.FACEBOOK.COM/NWSKEYWEST
WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Dec 7, 5:37 AM EST, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
537 AM EST MON DEC 7 2015

FLZ076>078-GMZ031>035-042>044-052>055-072>075-081100-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND
BARNES SOUND-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
537 AM EST MON DEC 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT TODAY FOR THE WESTERN FLORIDA
STRAITS FROM HALF MOON SHOAL TO 20 NM WEST OF DRY TORTUGAS LIGHT OUT
60 NM...AS WELL AS THE GULF WATERS IN THE EXTREME SOUTHEASTERN GULF
OF MEXICO AROUND REBECCA SHOAL CHANNEL AND DRY TORTUGAS LIGHT...FOR
SURFACE WINDS NEAR 20 KNOTS.

ISOLATED THUNDERSTORMS WILL IMPACT THE FLORIDA KEYS AND ALL
SURROUNDING WATERS TODAY ACROSS THE ENTIRE KEYS MARINE SERVICE AREA.
THE PRIMARY THUNDERSTORM HAZARD IS CLOUD TO WATER LIGHTNING STRIKES.

A SMALL CRAFT ADVISORY MAY BE REQUIRED TONIGHT FOR THE WESTERN
FLORIDA STRAITS FROM HALF MOON SHOAL TO 20 NM WEST OF DRY TORTUGAS
LIGHT OUT 60 NM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FUTTERMAN

Nearby

Small Craft Advisories in Florida, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.